Integrability of the derivative of solutions to a singular one-dimensional parabolic problem

Atsushi Nakayasu, Piotr Rybka


We study integrability of the derivative of a solution to a singular one-dimensional parabolic equation with initial data in $W^{1,1}$. In order to avoid additional difficulties we consider only the periodic boundary conditions. The problem we study is a gradient flow of a convex, linear growth variational functional. We also prove a similar result for the elliptic companion problem, i.e.\ the time semidiscretization.


Strongly singular parabolic and elliptic equations

Full Text:



L. Ambrosio, N. Fusco and D. Pallara, Functions of bounded variation and free discontinuity problems, Oxford Mathematical Monographs., The Clarendon Press, Oxford University Press, New York, 2000.

L. Beck, M. Bulı́ček, J. Málek and E. Süli, On the existence of integrable solutions to nonlinear elliptic systems and variational problems with linear growth, Arch. Ration. Mech. Anal. 225 (2017), 717–769.

L. Beck, M. Bulı́ček and E.Maringová, Globally lipschitz minimizers for variational problems with linear growth,

G. Bellettini, M. Novaga and G. Orlandi, Eventual regularity for the parabolic minimal surface equation, Discrete Contin. Dyn. Syst. 35 (2015), no. 12, 5711–5723.

H. Brezis, Operateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, North-Holland Mathematics Studies, No. 5; Notas de Matematica (50), North-Holland Publishing Co., Amsterdam, London, 1973.

V.Caselles, A.Chambolle and M. Novaga, The discontinuity set of solutions of the TV denoising problem and some extensions, Multiscale Model. Simul. 6 (2007), no. 3, 879–894.

V.Caselles, A.Chambolle and M. Novaga, Regularity for solutions of the total variation denoising problem, Rev. Mat. Iberoam. 27 (2011), no. 1, 233–252.

O.A. Ladyženskaja, V.A. Solonnikov and N.N. Ural’ceva, Linear and Quasilinear Equations of Parabolic Type, Am. Math. Soc., Providence, R.I., 1968.

M. Matusik, and P. Rybka, Oscillating facets, Port. Math. 73, (2016), 1–40.

P.B. Mucha and P. Rybka, Well-posedness of sudden directional diffusion equations, Math. Meth. Appl. Sci. 36, (2013), 2359–2370.

P.B. Mucha and P. Rybka, A caricature of a singular curvature flow in the plane, Nonlinearity 21 (2008), 2281–2316.

A. Nakayasu and P. Rybka, Energy solutions to one-dimensional singular parabolic problems with BV data are viscosity solutions, Mathematics for Nonlinear Phenomena: Analysis and Computation, Proceedings in Honor of Professor Yoshikazu Giga’s 60th birthday, (Y. Maekawa, Sh. Jimbo, eds.), Springer Proceedings in Mathematics and Statistics, 2017, 195–214.

M.M. Rao and Z.D. Ren, Theory of Orlicz Spaces, Monographs and Textbooks in Pure and Applied Mathematics, vol. 146, Marcel Dekker, Inc., New York, 1991.

L.I. Rudin, S.Osher and E. Fatemi, Nonlinear total variation based noise removal algorithms, Physica D 60 (1992), 259–268.


  • There are currently no refbacks.

Partnerzy platformy czasopism